MAUDE Adverse Event Report: COVIDIEN LLC XPS® BLADE; BUR, EAR, NOSE AND THROAT

COVIDIEN LLC XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1885076HSE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It is reported by health care professional that the during drilling on functional endoscopic sinus surgery (fess) , one of the bur tips broke and then opened up second one and it did not irrigate properly.The procedure was completed with backup product(s) there was no patient impact.On follow-up it was reported that no fragments detached or touched patient, it was just an issue with not irrigating.The irrigation tubing worked for the microdebrider but not for the drills.
 
Additional Manufacturer Narrative
H3: product analysis received 1 opened sample, part number 1885076hse, from lot number 0222640839.There was a residue consistent with biological contaminants on the device.Visually, there were biological contaminants on the outside diameter of the outer tube when returned.There were no occlusions within the inside diameter of the inner shaft, but there were indentions in the chevrons on the proximal end of the inner hub.In addition, the inner hub bushing was dislodged from the hub assembly.A syringe was used to inject air through the irrigation port and no blockages were observed.Functionally, for additional analysis, the inner assembly spun freely by hand with no binding.The bur had to be forcibly loaded into a handpiece to become secure ¿ due to the defects in the chevrons ¿ but the bur managed to run in forward mode at 12,000 rpm with no issues.In the returned condition, there was an out of specification condition that was related to the complaint.H6: fdm b17, fdr c20, fdc d14 and img g04041 codes no longer apply.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire street
mansfield 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire street
mansfield 02048
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key16406516
Report Number9612501-2023-00285
Device Sequence Number20273542
Product Code EQJ
UDI-Device Identifier00763000033521
UDI-Public00763000033521
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Model Number1885076HSE
Device Catalogue Number1885076HSE
Device Lot Number0222640839
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight149 KG